Alert archive / Nevada / River Flood Warnings in 2017

River Flood Warning 36, NWS Elko, NV

May 25, 2017Elko County, Nevada

NWS Elko, NV issued this river flood warning at May 25, 2017, 2:32 PM PDT for Elko County, Nevada. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 25, 2017, 2:32 PM PDT (21:32 UTC)
Expired
May 26, 2017, 9:56 AM PDT
In force
19 hr
Issued by
NWS Elko, NV
Flood severity
Minor

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Jarbidge River near Jarbidge (JBGN2).

Action stage
5 ft
Minor stage
5.5 ft
Moderate stage
6 ft
Major stage
7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13162225, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

099 
WGUS45 KLKN 252132
FLWLKN
Flood Warning
National Weather Service Elko NV
232 PM PDT Thu May 25 2017

...The National Weather Service in Elko has issued a Flood Warning 
for the following rivers in Nevada... 

Jarbidge River Below Jarbidge affecting Elko County.

For the Jarbidge River, including Jarbidge, minor flooding is 
occurring.

...Minor flooding occurring along the Jarbidge River...

NVC007-262132-
/O.NEW.KLKN.FL.W.0036.170525T2132Z-000000T0000Z/
/JBGN2.1.ER.170525T2052Z.000000T0000Z.000000T0000Z.UU/
232 PM PDT Thu May 25 2017

The National Weather Service in Elko has issued a 

* Flood Warning for 
  The Jarbidge River Below Jarbidge.
* until further notice...or until the warning is cancelled.
* At  2:00 PM Thursday the stage was 5.6 feet.
* Flood stage is 5.5 feet.
* Official forecasts are not issued for this location.
* Minor flooding will likely continue through the weekend. 
* Impact...at 5.5 feet...Flood stage; minor flooding along channel. 
  Campgrounds may be affected.

$$

LW
1 follow-up statement
043 
WGUS85 KLKN 261656
FLSLKN
Flood Statement
National Weather Service Elko NV
956 AM PDT Fri May 26 2017

For the Jarbidge River, including Jarbidge.

 ...The Jarbidge River has dropped below flood stage. Water levels remain
high, however, and will continue to be monitored for subsequent rises....

                   
NVC007-261726-
/O.CAN.KLKN.FL.W.0036.000000T0000Z-170526T1656Z/
/JBGN2.1.ER.170525T2052Z.000000T0000Z.170526T0201Z.UU/
956 AM PDT Fri May 26 2017

The Flood Warning is cancelled for
  The Jarbidge River Below Jarbidge.
* At  9:00 am AM Friday the stage was 5.0 feet.
* Flood stage is 5.5 feet.
* Forecasts are not issued for this location. 
* Impact...at 5.5 feet...Flood stage; minor flooding along channel.

$$

CS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at May 25, 2:26 AM PDT, 12 hours 6 minutes earlier.

Area forecast discussion, May 25, 2:26 AM PDT, 12 hours 6 minutes before
Area Forecast Discussion
National Weather Service Elko NV
226 AM PDT Thu May 25 2017

.SYNOPSIS...A bit cooler over the region with isolated showers
and a few thunderstorms from mainly eastern to northeastern Nevada
through Friday. Drier and a little warmer on the weekend.

&&

.SHORT TERM...Today through Friday night. Frontal system and
upper trough trudging across the northern part of the state will
finally exit Friday, and the first northerly flow of the coming
ridge will begin to set up late Friday. Several strong
thunderstorms persisted into the night Wednesday and then
subsided. This is possible again today and this evening, albeit in
a more limited area with best support in the east. Cold advection
will keep max temps cooler by about ten degrees and lows
chilly...in the 30s in valleys to 40s in warmer valleys.

.LONG TERM...Saturday through next Thursday. Upper ridge
redevelops along the West Coast early this weekend with ridge
axis shifting eastward over the interior West, including the Great
Basin through early next week. This will provide several days of
sunny and dry weather with above normal temperatures across
Nevada. Daytime highs will generally be in the 70s on Saturday,
upper 70s to lower 80s Sunday and Monday, and in the 80s Tuesday
through Thursday. A few locations could hit 90 degrees by midweek
particularly in the vicinity of Winnemucca, Gabbs, and Denio.
Lows will range from the mid 40s to mid 50s.

Models are in good agreement now as ECMWF has come around to GFS
solution of developing a weak cut- off low off the southern
California coast while moving it east into the northern Baja
region on Tuesday into Wednesday. Ridging breakdowns over Nevada
and shunts east on Thursday in response to stronger Pacific
low approaching Oregon and Washington. Southern extent of this
system will provide an influx of some moisture and shortwave
energy that could produce the chance of a few showers and
thunderstorms mainly across portions of Humboldt and northwest
Elko counties later Thursday afternoon into Thursday night.

&&

.AVIATION...Predawn showers along and behind cold frontal boundary will
impact the vicinities of KWMC and KEKO until around 12Z. Front
will continue to slowly sag south across central Nevada before
stalling and weakening. Cannot rule out the possibility of an
isolated shower or thunderstorm redeveloping between 18Z and 21Z
in the vicinity of KELY so will include in 12Z TAF. Otherwise, not
as windy today as yesterday, though gusts around 25 kts are
likely this afternoon and early evening at KELY and KTPH. Strong
upper level disturbance drops south out of eastern Oregon tonight.
Best chance of a few more showers and storms will be across
northern and eastern Elko County, just north and east of KEKO.

&&

.HYDROLOGY...The lower Humboldt River from Comus downstream
through Winnemucca to the Humboldt/Pershing County border will
experience minor to moderate flooding through the weekend. A Flood
Warning is in effect.

The Humboldt River at Battle Mountain has dropped just below flood
stage, but water levels are expected to fluctuate around minor
flood stage over the weekend so a flood warning remains in
effect.

The Jarbidge River is expected to experience fluctuating water levels
around minor flood stage over the next several days.

Wildhorse Reservoir is still above the spillway. There is no
threat for flooding at this time downstream along the Owyhee
River.

Temperatures will be around 10 degrees cooler today and Friday
which will serve to slow snowmelt, but much warmer temperatures
will return next week with daytime highs rising back up into the
80s. As a result, many small rivers and creeks that flow out of
mountainous areas will see rising and/or fluctuating water levels
in the days ahead.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

98/95/95

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 5:13 PM PDTSpecial Weather StatementLKN47 min
May 24, 6:18 PM PDTSpecial Weather StatementLKN42 min
May 24, 7:22 PM PDTSpecial Weather StatementLKN38 min

Nearby

River Flood Warnings in Nevada, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.